Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 12, NWS Milwaukee, WI

November 30, 2008

NWS Milwaukee, WI issued this gale warning at Nov 30, 2008, 2:09 AM CST. It took effect at Nov 30, 2008, 3:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2008, 2:09 AM CST (08:09 UTC)
In effect from
Nov 30, 2008, 3:00 PM CST
Expired
Dec 1, 2008, 3:00 PM CST
In force
24 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KMKX 300809
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
209 AM CST SUN NOV 30 2008

...GALE FORCE WINDS WILL DEVELOP RAPIDLY THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN OVER INDIANA TODAY AND
TRACK NORTHEAST TOWARD LAKE ERIE TONIGHT. THIS WILL CAUSE A TIGHT
PRESSURE GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT
WILL CAUSE NORTHEAST WINDS TO INCREASE TO GALE FORCE STRENGTH
OF 35 KNOTS LATER TODAY AND PERSIST THROUGH MONDAY MORNING. AS A
RESULT OF THE STRONG WINDS...WAVE HEIGHTS WILL INCREASE TO 10 TO
14 FEET.

WINDS AND WAVES WILL SLOWLY SUBSIDE MONDAY AFTERNOON THROUGH
MONDAY NIGHT. 

LMZ643>646-301615-
/O.UPG.KMKX.GL.A.0007.081130T1800Z-081201T1200Z/
/O.NEW.KMKX.GL.W.0012.081130T2100Z-081201T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
209 AM CST SUN NOV 30 2008

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
12 PM CST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

EAST WINDS WILL BACK TO THE NORTHEAST THIS MORNING AND INCREASE TO
GALES TO 35 KNOTS LATER IN THE AFTERNOON AND EVENING OVER THE
NEAR SHORE WATERS OF LAKE MICHIGAN. THE GALES TO 35 KNOTS AND HIGH
WAVES OF 10 TO 14 FEET WILL CONTINUE THROUGH MONDAY MORNING...AND
THEN GRADUALLY SUBSIDE ON MONDAY AFTERNOON THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DAVIS
4 follow-up statements
000
WHUS73 KMKX 302035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 PM CST SUN NOV 30 2008

...GALE FORCE WINDS LIKELY TONIGHT INTO MONDAY MORNING...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN AS IT MOVES
NORTHEAST FROM INDIANA INTO LOWER MICHIGAN TONIGHT. THIS WILL
CAUSE A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN. THIS TIGHT
PRESSURE GRADIENT WILL CAUSE NORTHEAST WINDS TO INCREASE TO GALE
FORCE STRENGTH OF 35 KNOTS AND PERSIST THROUGH MONDAY MORNING. 

LMZ643>646-010445-
/O.CON.KMKX.GL.W.0012.081130T2100Z-081201T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
235 PM CST SUN NOV 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY. 

NORTHEAST WINDS WILL INCREASE TO GALE STRENGTH TONIGHT AND
CONTINUE INTO MONDAY MORNING. THE GALES TO 35 KNOTS WILL GRADUALLY
SUBSIDE ON MONDAY AFTERNOON THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KMKX 010237
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 PM CST SUN NOV 30 2008

...GALE FORCE WINDS LIKELY TONIGHT INTO MONDAY MORNING...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN AS IT MOVES
SLOWLY NORTH ACROSS LOWER MICHIGAN. AS A RESULT OF A TIGHT
PRESSURE GRADIENT CAUSED BY THIS LOW PRESSURE AREA...STRONG NORTH
TO NORTHEAST WINDS GUSTING TO 40 KNOTS WILL PERSIST THROUGH
TONIGHT OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. THESE STRONG
WINDS AND RESULTANT HIGH WAVES WILL DIMINISH ON MONDAY.

LMZ643>646-011045-
/O.CON.KMKX.GL.W.0012.000000T0000Z-081201T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
837 PM CST SUN NOV 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY. 

NORTH TO NORTHEAST WINDS OF 25 TO 35 KNOTS WILL OCCASIONALLY GUST
TO 40 KNOTS OVERNIGHT. THESE STRONG WINDS WILL CAUSE HIGH WAVES OF
8 TO 14 FEET. THE GALE FORCE WINDS WILL SUBSIDE ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MBK
000
WHUS73 KMKX 010858
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 AM CST MON DEC 1 2008

...GALE FORCE WINDS INTO THE EARLY AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTH NORTHEAST OVER
LAKE HURON THIS MORNING...MOVING ACROSS SOUTHEAST ONTARIO CANADA 
DURING THE AFTERNOON. AS A RESULT OF A TIGHT PRESSURE GRADIENT
CAUSED BY THIS LOW PRESSURE AREA...STRONG NORTHWEST GALES GUSTING
TO 40 KNOTS WILL PERSIST THROUGH THE MORNING...THEN SUBSIDE DURING
THE AFTERNOON. A SMALL CRAFT ADVISORY WILL BE ISSUED WHEN THE GALE
WARNING EXPIRES.

LMZ643>646-011700-
/O.EXT.KMKX.GL.W.0012.000000T0000Z-081201T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
258 AM CST MON DEC 1 2008

...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

NORTHWEST GALES TO 40 KNOTS WILL PERSIST OVER THE NEARSHORE AND
OPEN WATERS OF LAKE MICHIGAN THROUGH THE MORNING...GRADUALLY
SUBSIDING DURING THE AFTERNOON.  THESE STRONG WINDS WILL CAUSE
HIGH WAVES OF 8 TO 12 FEET OVER THE NEARSHORE WATERS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KMKX 012105
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CST MON DEC 1 2008

...GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN DEPARTED LOW PRESSURE AND A
HIGH PRESSURE RIDGE IN THE PLAINS WILL KEEP NORTHWEST WINDS AT
ADVISORY LEVELS INTO THE EVENING HOURS. 

LMZ643>646-020300-
/O.EXP.KMKX.GL.W.0012.000000T0000Z-081201T2100Z/
/O.NEW.KMKX.SC.Y.0093.081201T2105Z-081202T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CST MON DEC 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE INTO THE EVENING
HOURS BEFORE SLOWLY DECREASING AS A RIDGE OF HIGH PRESSURE DRAWS A
LITTLE CLOSER FROM THE PLAINS AND LOW PRESSURE TO OUR EAST MOVES
EVEN FURTHER AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 29, 9:15 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 29, 9:15 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CST SAT NOV 29 2008

.DISCUSSION...
00Z NAM COMING INTO BETTER AGREEMENT WITH 18Z GFS WITH AXIS OF
STRONG LAYERED Q-VECTOR CONVERGENCE SETTING UP OVER SOUTHERN
WISCONSIN SUN AFTERNOON AND PERSISTING THROUGH SUN NIGHT.  STRONGER
PRESSURE GRADIENT WILL ALLOW WINDS OF 20 TO 30 KNOTS WITH A FEW
GUSTS TO 35 KNOTS TO DEVELOP DURING THE AFTERNOON AND EVENING.
CRITICAL THICKNESSES FAVORING MOSTLY SNOW DURING THE PEAK FORCING
FROM LATE AFTERNOON THROUGH 09Z/01.  STRONG OMEGA AND LOW LEVEL
CONVERGENCE ALONG THE LAKESHORE WITH LAKE INDUCED CAPE APPROACHING
200 JOULES WITH AN EQUILIBRIUM LEVEL OVER 8K FEET.  DELTA-T AROUND
13 DEGREES SO THINKING SOME CONTRIBUTION FROM LAKE EFFECT COULD ADD
SEVERAL INCHES AT THIS POINT.  DETERMINED BEST SNOW RATIO AROUND 13
TO 1 AND WITH QPF APPROACHING SIX TENTHS IN THE FAR SOUTHEAST...SNOW
AMOUNTS LIKELY TO EXCEED 6 INCHES IN SOME AREAS.  DUE TO WIND
CAUSING BLOWING AND DRIFTING...AND POTENTIAL FOR HEAVIER SNOW
AMOUNTS...WL BUMP UP FAR SOUTHEAST WISCONSIN TO WINTER STORM WARNING
FOR SAME TIME PERIOD AS ADVISORY.  MIDNIGHT SHIFT WILL REFINE SNOW
AMOUNTS AND MAY NEED TO PUSH HEADLINE FARTHER WEST.

&&

.MARINE...
POTENTIAL FOR SUSTAINED WINDS AND/OR FREQUENT GUSTS TO REACH 35
KNOTS BEGINNING SUNDAY AFTERNOON AND CONTINUING SUNDAY NIGHT DUE TO
TIGHT PRESSURE GRADIENT EXPECTED OVER NEARSHORE WATERS OF LAKE
MICHIGAN.  HENCE ISSUED A GALE WATCH FOR THIS TIME PERIOD WHICH
BLENDS WELL WITH THE OPEN WATERS GALE WATCH.  A SMALL CRAFT ADVISORY
MAY BE NEEDED AS THE WINDS AND WAVES WIND DOWN ON MONDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING 18Z/30 TO 12Z/01 FOR
WIZ060-065-066-070>072.
WINTER WEATHER ADVISORY 18Z/30 TO 12Z/01 FOR
WIZ052-058-059-064-068-069.

LM...GALE WATCH FROM 18Z/30 TO 12Z/01 FOR LMZ643>646.
&&

MBK
Hazardous weather outlook, Nov 29, 9:50 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 PM CST SAT NOV 29 2008

WIZ046-047-051-052-056>060-062>072-010400-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
950 PM CST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

SNOW WILL DEVELOP ACROSS SOUTHERN WISCONSIN ON SUNDAY AND CONTINUE
SUNDAY NIGHT. IN ADDITION...STRONG NORTH TO NORTHEAST WINDS WILL
CAUSE BLOWING AND DRIFTING SNOW. SNOWFALL OF 5 TO 8 INCHES IS
EXPECTED IN PORTIONS OF THE SOUTHEAST...DIMINISHING TO 2 TO 4
INCHES IN PORTIONS OF SOUTH CENTRAL WISCONSIN.

A WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAS BEEN
ISSUED FOR PORTIONS OF THE AREA. PLEASE REFER TO THE LATEST
WINTER WEATHER MESSAGE FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS DURING AND AFTER THE EVENT WILL BE APPRECIATED.

LMZ643>646-010400-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
950 PM CST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NORTH TO NORTHEAST WINDS WILL INCREASE TO NEAR GALE FORCE SUNDAY
AFTERNOON AND SUNDAY NIGHT. HENCE A GALE WATCH IS IN EFFECT
BEGINNING NOON ON SUNDAY AND CONTINUING THROUGH SUNDAY NIGHT. GALE
FORCE WINDS MAY GENERATE WAVES OF 8 TO 12 FEET DURING THIS PERIOD.

SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE MET AGAIN TUESDAY
AFTERNOON THROUGH ABOUT NOON ON WEDNESDAY FOR INCREASING SOUTHERLY
WINDS.

WWW.WEATHER.GOV/MKX
MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 8:12 PM CSTGale WatchMKX6 hr
Nov 29, 9:38 PM CSTWinter Storm WarningMKXDane, Dodge, Fond du Lac, Green, Jefferson, Kenosha and 8 more30 hr
Nov 30, 3:36 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more32 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.